Texas, 2009Wildfire in Texas, March 5 to 6, 2009
March 5 to 6, 2009 · NWS CRP · 1 event in 1 county or zone
The Lake City S #24 Wildfire only burned around 10 acres in Lake City. 66) However, three homes were destroyed, 15 homes threatened, five outbuildings threatened, and two vehicles destroyed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Lake City S #24 Wildfire only burned around 10 acres in Lake City. (N28 05.17 W97 52.66) However, three homes were destroyed, 15 homes threatened, five outbuildings threatened, and two vehicles destroyed. Several local, state and air resources responded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 5, 11:25 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 5, 11:25 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
ISSUED BY NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1125 AM CST THU MAR 5 2009
.DISCUSSION...SEE UPDATED AVIATION DISCUSSION.
&&
.AVIATION...
VFR CONDITIONS WILL PERSIST THROUGH THIS EVENING...WITH OCCASIONAL
CIGS BETWEEN 3500-4000 FEET AT CRP...ALI AND VCT TERMINALS. MVFR
CIGS WILL RETURN AFTER MIDNIGHT AND HOLD-ON THROUGH MID MORNING
FRIDAY. A MODERATE TO OCCASIONALLY STRONG...AND GUSTY...SSE LOW
LEVEL FLOW IS FORECAST TO PERSIST THROUGH THE TAF PERIOD.
&&
.PREV DISCUSSION...
/ISSUED ISSUED BY NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX/
DISCUSSION...
ONGOING FORECAST IS ON TRACK AND NO CHANGES ARE ANTICIPATED THIS
MORNING.
MARINE...
UPDATED FORECAST TO EXTEND SMALL CRAFT ADVISORY FOR THE OFFSHORE
WATERS UNTIL 18Z OR NOON CST DUE TO SEAS REMAINING AROUND 7 FEET.
OTHERWISE, FORECAST IS ON TRACK.
PREV DISCUSSION... /ISSUED 706 AM CST THU MAR 5 2009/
DISCUSSION...SEE UPDATED AVIATION DISCUSSION.
AVIATION...SEEING MORE MORNING STRATUS THIS MORNING AND WILL
LIKELY SEE EVEN MORE ON FRI MORNING. MOST OF THE STRATUS THIS
MORNING IS AFFECTING INLAND AREAS FROM VCT TO ALI. THIS IS
PRODUCING SOME MVFR CIGS BUT MANY AREAS ARE ABOVE MVFR RANGES.
WINDS HAVE DECOUPLED INLAND FROM A 40 KT LLJ AND HAVE WIND SHEAR
INDICATED AT 1000 FT WHERE SHARP INCREASE TO 38 KTS IS SHOWN ON
MORNING SOUNDING. MVFR CONDITIONS WILL IMPROVE TO VFR ALL AREAS BY
LATE MORNING AND VFR WILL PERSIST UNTIL LATE TONIGHT WHEN STRATUS
DEVELOPS ONCE AGAIN. WILL KEEP CIGS TONIGHT AS MVFR LEVELS AND NOT
BUYING IFR PROGS OF SOME MOS GUID AS THEY HAVE BEEN FORECASTING
TOO LOW FOR CIGS OF LATE WHEN STRONG LLJS HAVE FORMED.
PREV DISCUSSION... /ISSUED 445 AM CST THU MAR 5 2009/
SHORT TERM (TODAY THROUGH FRIDAY)...MAIN STORY IN THE SHORT TERM
WILL BE THE WIND. WILL ACTUALLY SEE A SLIGHT DROP IN WIND SPEEDS
TODAY AS PGRAD APPEARS NOT QUITE AS TIGHT AS WED DUE TO RISING
PRESSURES IN THE PLAINS...BUT WILL STILL BE BREEZY TO WINDY
ACROSS THE ERN HALF. GRADIENT WILL TIGHTEN UP SIGNIFICANTLY FRI AS
PRESSURES FALL ONCE AGAIN IN THE HIGH PLAINS IN RESPONSE TO
APPROACHING UPR TROUGH CURRENTLY OVR THE PAC NW. WIND ADVISORY
CRITERIA APPEARS LIKELY FOR CRP AREA ON FRI AND BIG QUESTION WILL
BE HOW MUCH OF THE REMAINDER OF THE AREA TO INCLUDE...BUT HAVE
PLENTY OF TIME TO PONDER THAT. WILL BE WINDY ACROSS THE ENTIRE CWA
THIS GO AROUND AS THE SFC TROUGH EXTENDING SOUTH FROM THE LOW
ANCHORED ACROSS NW TX WILL REMAIN WELL WEST OF THE BORDER ACROSS
N/CEN MEXICO. TEMPS WILL CONTINUE WELL ABOVE NORMAL VALUES GIVEN
THE SRLY FLOW AND WILL CONTINUE TO SEE INCREASE IN MORNING STRATUS
AND AFTN CU FROM EAST TO WEST THROUGH FRI AS WELL.
MARINE...OFFSHORE WATERS AT MARGINAL SCA CURRENTLY W/ WINDS NEAR
OR JUST SHY OF 20 KNOTS AND SEAS AROUND 7 FEET. EXTENDED SCA
THROUGH 10 AM TO ALLOW SEAS TIME TO FALL...WHICH THEY SHOULD AS
WINDS DROP OFF FOLLOWING TYPICAL DIURNAL PATTERNS. GIVEN EVER SO
SLIGHT DECREASE IN PGRAD...DID NOT ISSUE SCA FOR SRN BAYS ATTM.
OFFSHORE WATERS WILL LIKELY APPROACH MARGINAL SCA LEVELS AGAIN
OVERNIGHT AS WINDS INCREASE ONCE AGAIN. INCREASE IN WINDS WILL
LIKELY LEAD TO ADVISORIES FOR SRN BAYS AND OFFSHORE AREAS AGAIN.
NEARSHORE WATERS AND NRN BAYS MAY NOT QUITE REACH SCA ON FRI AS
COOLER SHELF WATERS ALWAYS LIMIT WIND SPEEDS THIS TIME OF
YEAR FOR ONSHORE FLOW EVENTS...BUT MAY FINALLY MAKE IT FRI NIGHT
INTO SAT AS STRONG SSE FLOW EVENT CONTINUES.
FIRE WEATHER...HAVE BEEN DEALING MARGINAL RED FLAG CONDITIONS THE
LAST SEVERAL DAYS ACROSS THE WRN COS AND LOOKS LIKE SIMILAR
PATTERN WILL CONTINUE NEXT TWO AFTERNOONS AS DEWPOINTS MIX DOWN
SUFFICIENTLY TO PRODUCE RH VALUES JUST SHORT OF RED FLAG CRITERIA
(30%). SEVERAL FIRES WERE REPORTED ONCE AGAIN NEAR HIGHWAY 281 ON
WED AND THINK ANOTHER FIRE DANGER STATEMENT IS THE WAY TO HANDLE
THE NEAR RED FLAG CONDITIONS. AM CONTEMPLATING A FIRE WEATHER
WATCH FOR FRI ACROSS WRN 4 COS AS RH VALUES APPROACH 30% AND WINDS
REALLY KICK UP TO 20 TO 30 MPH.
LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...A SOUTHWEST FLOW ALOFT
WILL BE IN PLACE ACROSS SOUTH TEXAS AT THE BEGINNING OF THE PERIOD
AS THE AXIS OF A BROAD UPPER TROUGH WILL BE SITUATED OVER THE ROCKY
MOUNTAINS. IN THE SATURDAY THROUGH TUESDAY PERIOD, A COUPLE OF
SHORTWAVE TROUGHS WILL ROTATE THROUGH THE BROADER TROUGH. HEIGHT
FALLS OVER THE CENTRAL PLAINS TO THE LEE OF THE BROAD TROUGH WILL
INDUCE A MODERATE TO STRONG SOUTHEAST TO SOUTH SURFACE FLOW ACROSS
THE FORECAST AREA FOR BREEZY TO WINDY AFTERNOONS. AS A WEAK CYCLONIC
FLOW REMAINS ALOFT, DAYTIME HEATING WILL LEAD TO ENOUGH
DESTABILIZATION FOR ISOLATED SHOWERS MAINLY OVER THE NORTHERN TIER
OF ZONES SUNDAY THROUGH TUESDAY.
THE MEDIUM RANGE MODELS OFFER UP DIFFERING SOLUTIONS AROUND DAY 7
(WEDNESDAY) WITH THE ECMWF MAINTAINING A PERSISTENCE PATTERN
RELATIVE TO THE PREVIOUS 3 DAYS WHILE THE GFS PUSHES A VERY STRONG
FRONT THROUGH THE REGION ALONG WITH THE FIRST APPRECIABLE POPS IN
WEEKS. HOWEVER, SINCE THIS IS STILL AT DAY 7, WILL ADD SLIGHT CHANCE
POPS AREA-WIDE FOR NOW AND WAIT TO SEE WHAT LATER MODEL RUNS SHOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 79 64 80 66 80 / 0 10 10 10 10
VICTORIA 79 62 79 64 81 / 0 10 10 10 10
LAREDO 88 64 90 67 87 / 0 0 10 10 10
ALICE 84 61 84 65 83 / 0 10 10 10 10
ROCKPORT 77 65 76 66 76 / 0 10 10 10 10
COTULLA 86 61 87 65 84 / 0 0 10 10 10
KINGSVILLE 81 62 82 66 82 / 0 10 10 10 10
NAVY CORPUS 78 65 77 68 78 / 0 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES:
DUVAL...LA SALLE...MCMULLEN...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&Hazardous weather outlook, Mar 5, 5:39 AM CST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
539 AM CST THU MAR 5 2009
TXZ229>234-239>247-061145-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
539 AM CST THU MAR 5 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
LOW RELATIVE HUMIDITY VALUES AND BREEZY CONDITIONS WILL PRODUCE AN ELEVATED
WILD FIRE DANGER THIS AFTERNOON...ESPECIALLY ACROSS AREAS WEST OF
HIGHWAY 281.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
LOW RELATIVE HUMIDITY VALUES AND WINDY CONDITIONS WILL PRODUCE AN
ELEVATED WILD FIRE DANGER...ESPECIALLY ACROSS AREAS WEST OF
HIGHWAY 281. FIRE WEATHER WATCHES MAY BE REQUIRED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ230-235-250-255-270-275-061145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
539 AM CST THU MAR 5 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE OFFSHORE WATERS EARLY TODAY
DUE TO MODERATE SOUTHERLY WINDS AND SEAS AROUND 7 FEET. SMALL CRAFT
ADVISORIES MAY BE REQUIRED AGAIN FOR THE OFFSHORE WATERS OVERNIGHT
TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED AT TIMES FOR PORTIONS
OF THE BAYS AND GULF WATERS FRIDAY THROUGH SUNDAY. OTHERWISE, NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MJG
Wildfire, San Patricio
- When
- March 5, 1:00 PM CST to March 6, 6:00 PM CST
- Where
- San Patricio forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
The Lake City S #24 Wildfire only burned around 10 acres in Lake City. (N28 05.17 W97 52.66) However, three homes were destroyed, 15 homes threatened, five outbuildings threatened, and two vehicles destroyed. Several local, state and air resources responded.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, March 5 to 9, 2009$150,000 · 1 event
- Wildfire in Texas, March 5, 2009$100,000 · 1 event
- Wildfire in Texas, March 5, 2009$25,000 · 1 event
- Winter Storm and Winter Weather in Colorado, March 5 to 8, 20097 events
- Strong Wind in Illinois, March 5, 2009$5,000 · 5 events
- Winter Storm and Heavy Snow in Montana, March 5 to 6, 20094 events
- Winter Storm in Montana, March 5 to 6, 20094 events
- High Wind in New Mexico, March 5, 200959 kt wind · 4 events
- Heavy Snow in Idaho, March 5, 20093 events
- Heavy Snow in Washington, March 5, 20092 events
- Heavy Snow in Idaho, March 5 to 6, 20092 events
- Heavy Snow in Oregon, March 5 to 6, 20092 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 162198.